PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2014 | 9 | 5 | 619-624
Article title

A case of myositis with immunological background associated with statin use

Content
Title variants
Languages of publication
EN
Abstracts
EN
Statins might cause and/or aggravate the immune-mediated myositis in patients on long-term, stable treatment. We provide a case of polymyositis with an immunological background and gastrointestinal and urinary manifestations in patient on long-term, stable atorvastatin treatment for the past six years. The diagnose of polymyositis was established based on clinical symptoms and signs, electromyography and laboratory test results (elevated aspartate aminotransferase 279 U/L, reference range 0–40 U/L; alanine aminotransferase 198 U/L, 0–33 U/L; lactate dehydrogenase 2200 U/L, 103-227 U/L; creatine kinase 7820 U/L, 15–84 U/L; and positive antinuclear antibodies test, titer of 1:160, with suspect antisynthetase antibodies). Polymyositis was probably related to atorvastatin treatment (Naranjo score, 5). Other probable causes of the myositis were rejected. Coricosteroid therapy, methotrexate and supplementation with vitamin D did not improve the condition. The patient remained bedridden and died two months after the hospital discharge due to the acute myocardial infarction.
Keywords
Publisher

Journal
Year
Volume
9
Issue
5
Pages
619-624
Physical description
Dates
published
1 - 10 - 2014
online
31 - 7 - 2014
Contributors
  • Department of Pharmacology, Clinical Pharmacology and Toxicology, Faculty of Medicine, University of Belgrade, Belgrade, Serbia
  • Institute of Rheumatology, Belgrade, Serbia
author
  • Faculty of Medicine, University of Belgrade, Institute of Rheumatology, Belgrade, Serbia
  • Institute of Rheumatology, Belgrade, Serbia
  • Department of Pharmacotherapy, Faculty of Pharmacy, University of Montenegro, Podgorica, Montenegro
  • Department of Pharmacology, Clinical Pharmacology and Toxicology, Faculty of Medicine, University of Belgrade, Belgrade, Serbia, zoran.todorovic@mfub.bg.ac.rs
References
  • [1] Hmelin A., Turgeon J., Hydrophilicity/Lipophlicity: relevance for the pharmacology and clinical effects of HMG-CoA reductase inhibitors, Trends. Pharmacol. Sci., 1998, 19, 26–37 http://dx.doi.org/10.1016/S0165-6147(97)01147-4[Crossref]
  • [2] Todorovic Z., Nesic Z., Stojanović R., Basta-Jovanović G., Radojevic-Skodrić S., Velicković R., et al., Acute protective effects of simvastatin in the rat model of renal ischemia-reperfusion injury: it is never too late for the pretreatment, J. Pharmacol. Sci., 2008, 107, 465–470 http://dx.doi.org/10.1254/jphs.SC0070374[Crossref][WoS]
  • [3] Hoffman K.B., Kraus C., Dimbil M., Beatrice A. Golomb B. A., A survey of the FDA’s AERS database regarding muscle and adverse events linked to the statin drug class. http://plosone.org/article/info%3Adoi%2F10.1371%2Fjournal.pone.0042866. (accessed 2013 Jan 31) [WoS]
  • [4] Radcliffe K. A., Campbell W. W., Statin myopathy, Curr. Neurol. Neurosci. Rep., 2008, 8, 66–72 http://dx.doi.org/10.1007/s11910-008-0011-4[WoS][Crossref]
  • [5] Marcoff L., Thompson P., The Role of Coenzyme Q10 in Statin-Associated Myopathy, J. Am. Coll. Cardiol., 2007, 49, 2231–2237 http://dx.doi.org/10.1016/j.jacc.2007.02.049[Crossref]
  • [6] Sathasivam S., Statin induced myotoxicity, Eur. J. Intern. Med., 2012, 23, 317–324 http://dx.doi.org/10.1016/j.ejim.2012.01.004[Crossref]
  • [7] Padala S., Thompson P. D., Statins as a possible cause of inflammatory and necrotizing myopathies, Atherosclerosis., 2012, 222, 15–21 http://dx.doi.org/10.1016/j.atherosclerosis.2011.11.005[WoS][Crossref]
  • [8] Marshall J. B., Kretschmar J. M., Gerhardt D. C., Winship D. H., Winn D., Treadwell E.L., et al., Gastrointestinal manifestations of mixed connective tissue disease, Gastroenterology, 1990, 98, 1232–1238 [PubMed]
  • [9] Dalakas M. C., Hohlfeld R., Polymyositis and dermatomyositis, Lancet, 2003, 362, 971–982 http://dx.doi.org/10.1016/S0140-6736(03)14368-1[Crossref]
  • [10] McKenney J. M., Dyslipidemias, atherosclerosis, and coronary heart disease, In: Koda-Kimble M. A (ed.), Applied therapeutics: the clinical use of drugs. 8th ed., Lippencott Williams & Wilkins, 2005
  • [11] Hilton-Jones D., Myopathy associated with statin therapy, Neuromuscul. Disord., 2008, 18, 97–98 http://dx.doi.org/10.1016/j.nmd.2007.08.008[Crossref]
  • [12] Naranjo C. A., Busto U., Sellers E. M., Sandor P., Ruiz I., Roberts E. A., et al., A method for estimating the probability of adverse drug reactions, Clin. Pharmacol. Ther., 1981, 30, 239–245 http://dx.doi.org/10.1038/clpt.1981.154[Crossref]
  • [13] Anonymous. Real world drug outcomes, personalized. http://www.ehealthme.com/ds/Lipitor. (accessed 2013 Jan 15)
  • [14] Glueck C. J., Abuchaibe C., Wang P., Symptomatic myositis-myalgia in hypercholesterolemic statintreated patients with concurrent vitamin D deficiency leading to statin intolerance may reflect a reversible interaction between vitamin D deficiency and statins on skeletal muscle, Med. Hypotheses, 2011, 77, 658–661 http://dx.doi.org/10.1016/j.mehy.2011.07.007[WoS][Crossref]
  • [15] Transfeldt E. E., Morley J.E., Segal F., Klein A., Bill P., Fancourt M., Polymyositis as a cause of malabsorption, S. Afr. Med., J 1997, 51, 176–178
  • [16] Mansell P. I., Tattersall R. B., Balsitis M., Lowe J., Spiller R.C., Megaduodenum due to hollow visceral myopathy successfully managed by duodenoplasty and feeding jejunostomy, Gut., 1991, 32, 334–337 http://dx.doi.org/10.1136/gut.32.3.334[Crossref]
  • [17] Hughes A. J., Ferguson I., Rankin E., Kane K., Polymyositis as a cause of total gut failure, Ann. Rheum. Dis., 2002, 61, 305–306 http://dx.doi.org/10.1136/ard.61.4.305[Crossref]
  • [18] Tzioufas A. G., 2001, Antisynthetase syndrome. https://www.orpha.net/data/patho/GB/uk-antisynthetase.pdf (accessed 2013 Feb 08)
  • [19] Colglazier C. L., Sutej P. G., Laboratory testing in the rheumatic diseases: a practical review, South. Med. J., 2005, 98, 185–191 http://dx.doi.org/10.1097/01.SMJ.0000153572.22346.E9[Crossref]
  • [20] Mammen A. L., Chung T., Christopher-Stine L., Rosen P., Rosen A., Doering K.R., et al., Autoantibodies against 3-hydroxy-3-methylglutaryl-coenzyme A reductase in patients with statin-associated autoimmune myopathy, Arthritis Rheum., 2011, 63, 713–721 http://dx.doi.org/10.1002/art.30156[WoS][Crossref]
  • [21] Christopher-Stine L., Casciola-Rosen L. A., Hong G., Chung T., Corse A. M., Mammen A. L., A novel autoantibody recognizing 200-kd and 100-kd proteins is associated with an immune-mediated necrotizing myopathy, Arthritis Rheum., 2010, 62, 2757–2766 http://dx.doi.org/10.1002/art.27572[Crossref][WoS]
  • [22] Grable-Esposito P., Katzberg H. D., Greenberg S. A., Srinivasan J., Katz J., Amato A. A., Immunemediated necrotizing myopathy associated with statins, Muscle Nerve, 2010, 41, 185–190 [WoS]
  • [23] Marie I., Morbidity and mortality in adult polymyositis and dermatomyositis, Curr Rheumatol Rep, 2012, 14, 275–285 http://dx.doi.org/10.1007/s11926-012-0249-3[Crossref]
  • [24] Ng M.K., Celermajer D.S., Glucocorticoid treatment and cardiovascular disease, Heart, 2004, 90, 829–830 http://dx.doi.org/10.1136/hrt.2003.031492[Crossref]
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_s11536-013-0313-z
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.